I sometimes wake up at night with my side numb and it feels like it is numb right into my left colon. That was happening 6 months ago maybe once a month. I also occassionally wake up with the most severe spasm inside my rectum - it is very unpleasant. Now the problem I am looking to solve has been happening for the last month or so, I have had a numb or twitchy feeling down my left side where my colon is, occassionally it is on my right side too. The odd time I have slight pain in the left upper area of my colon but it is nothing severe and the pain goes away; it does not hurt touch. However, the tingly sensation is there on and off all day long. It is worse when I first lay down at night and then slowly eases off. Although I doubt it is related, I had uric acid stones for 3 months this year from my kidneys (tiny pink crystals in your urine) and I had many tests done including, 24 hour urine test, blood tests, 2 CT scans, bladder scope and 3 ultrasounds of my organs. They figured I got very dehydrated last summer and that is all there is to say unless they return. I also had an endoscopy 8 months ago because I had a lump in my throat and spasm in my Esophogus; they discovered GERD in which they gave me Pariet. I have always had a nervous stomach or bowel since I was a child and have had similar sensations in the past but never for this long. I had an endoscopy and colonscopy done 4 years ago. I was treated for H Pylori and told that I had IBS. There was also two tiny areas of inflammation in my colon near my iliead which is on the right side but I was told to just eat more fiber for that. Well, with giving you all that history, I am a little at a loss of what to do now about this sensation in my left colon. I tell the regular doctor and he says it is just spasms. But it is never gripping like a huge spams that makes you go the toilet. He has given me Dicetel last week but that does not seem to do much. Has anyone else had a problem like this? Do you think it is time for another colonscopy? I hate the thought. It is such an irritating problem.
Your problems sounds like you lack magnesium in your diet. Every cell in your body contains magnesium and it is required for many functions-- your bone contain about 67% of the magnesium in your body.
Lackng it at the cellular level can result in spasms as well as cramping in any muscle incuding rectal as well as intestines and throat.
For immediate relief --An outstanding homeopathic remedy that is readily available is Magnesia Phos 6X to 30X does taken as needed.
If this relieves your problem but it keeps re-occuring -- I think you need to start taking a Calcium/Magnesium supplement along with vitamin D for absorption -- daily. You just may be not getting enough of these minerals in your diet??
Thanks Harry. Funny you should suggest this but I had been taking something like that a few months ago and stopped. It seems that I easily get dehydrated and the kidney stones I had were problably from that. As a precaution I started looking for ways to breakdown any other ones that I might still have in there. Thus I started taking a calcium/magnesium supplement.
The sensation in my left side, just around my ribs in the front, got worse this weekend, I had some pain a little more towards the middle just under the ribs too and I ended up cutting a weekend getaway short and coming home to the emergency. They did a full blood work and said that it was fine. They encouraged me to start taking the Pariet regularly and they thought it was inflammation in my stomach that is radiating the pain down into my left side (the stomach is more to the left). That makes sense to me as I had pain radiate into my throat like a frog in the throat with the GERD symptoms a 6 months back. I am not happy taking the Pariet as a little published side affect can be kidney problems. But I have to get some relief. The twitch feeling is terrible and stops me from sleeping. I am so tired. If it does not improve in a week, I will go see the gastro doc for a checkup and probably the colonoscopy.
The majority of kidney stones are caused by too much calcium. The stones inside the kidney are actually collections of clacium which has been calcified inside the kidneys due to the kidneys not being able to break it down.
Therefore i don't' think you should increase your calcium without input from your doctor. People with stones are usually advised to limit their calcium and drink plenty of water to dilute the clacium to help prevent it from building up again.